MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 CONST 58MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. R3 CONST 58MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 71339158
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during revision the liner would not engage into cup.A delay of over 2 hours was reported.No injury reported.A back up device was available.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that during revision the liner would not engage into cup.A delay of over 2 hours was reported.No injury reported.A back up device was available.The affected r3 constrainted liner, used in treatment, was returned and evaluated.A visual inspection of the returned device showed signs of burnishing and scratching on the rim region of the acetabular liner, probably from attempted insertion.Dimensional analysis could not be performed as the damage/deformation around the edges would not allow for accurate measurement.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Some potential causes of the reported event could include but are not limited to size of device or user/procedural variance.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
R3 CONST 58MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8260642
Report Number1020279-2019-00201
Device Sequence Number2081005
Product Code KWZ
UDI-Device Identifier00885556020876
UDI-Public00885556020876
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2026
Device Model Number71339158
Device Catalogue Number71339158
Device Lot Number16DM13899A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1